MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® TIEMANN MODEL UROLOGICAL CATHETER COUDE TIP

C.R. BARD, INC. (COVINGTON) -1018233 BARD® TIEMANN MODEL UROLOGICAL CATHETER COUDE TIP
Model Number 010118
Medical Device Problem Codes Material Twisted/Bent (2981); Component Misassembled (4004)
Health Effect - Clinical Codes Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bard 18fr urological catheter was twisted and the guiding nib did not line up with the coude tip.It was stated that it was difficult to ensure the catheter tip was pointing up and there were 17 catheters from a 10 box order.The patient had experienced pain and bleeding.No medical intervention was reported.
 
Event or Problem Description
It was reported that the bard 18fr urological catheter was twisted and the guiding nib did not line up with the coude tip.It was stated that it was difficult to ensure the catheter tip was pointing up and there were 17 catheters from a 10-box order.The patient had experienced pain and bleeding.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event was confirmed as manufacturing related.One sample was confirmed to exhibit the reported failure.Received 9 orange urological catheters unopened in original packaging.3 catheters were selected at random for testing via sampling plan.The first catheter appeared to have a misaligned coude tip.Once the catheter was straightened the coude tip and indicator where aligned.The second and third catheters both had coude indicators that aligned with the tip before and after straightening.The reported event is confirmed, as bends in the first catheter, made the coude indicator appear unaligned with the tip.A potential root cause for this failure could be "operator or machine error.Although there is currently no specification regarding coude tip indicator alignment, the device does not meet specification as the device is intended to have a coude curve aligning with the coude indicator.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.Labeling review is not required as the reported event was confirmed as manufacturing related.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was inspected.

Brand Name
BARD® TIEMANN MODEL UROLOGICAL CATHETER COUDE TIP
Common Device Name
TIEMANN MODEL UROLOGICAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key11662184
Report Number1018233-2021-02104
Device Sequence Number2899748
Product Code KOD
UDI-Device Identifier00801741029882
UDI-Public(01)00801741029882
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number010118
Device Catalogue Number010118
Device Lot NumberNGEU0477
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown